Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 218, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2016, 9:44 PM CDT for Caldwell County, Clinton County, Ray County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2016, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 19, 2016, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Clinton County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 6:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS53 KEAX 200244
SVREAX
MOC025-049-177-200330-
/O.NEW.KEAX.SV.W.0218.160920T0244Z-160920T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN NORTHWESTERN MISSOURI...
NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
KINGSTON...OR 7 MILES SOUTHWEST OF HAMILTON...MOVING SOUTH AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWSON...BRAYMER...POLO...HOLT...KINGSTON...COWGILL...ELMIRA AND
KNOXVILLE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 33 AND
49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3953 9376 3943 9404 3944 9421 3945 9422
3946 9432 3969 9428 3973 9378
TIME...MOT...LOC 0243Z 355DEG 16KT 3965 9406
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON2 follow-up statements
839
WWUS53 KEAX 200257
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT MON SEP 19 2016
MOC025-049-177-200330-
/O.CON.KEAX.SV.W.0218.000000T0000Z-160920T0330Z/
CLINTON MO-RAY MO-CALDWELL MO-
957 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND SOUTHERN CALDWELL
COUNTIES...
AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POLO...OR 11
MILES SOUTH OF HAMILTON...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWSON...BRAYMER...POLO...HOLT...KINGSTON...COWGILL...ELMIRA AND
KNOXVILLE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 33 AND
44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3953 9376 3943 9404 3944 9421 3945 9422
3946 9432 3961 9429 3967 9377
TIME...MOT...LOC 0257Z 355DEG 16KT 3959 9405
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON192
WWUS53 KEAX 200330
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1030 PM CDT MON SEP 19 2016
MOC025-049-177-200339-
/O.EXP.KEAX.SV.W.0218.000000T0000Z-160920T0330Z/
CLINTON MO-RAY MO-CALDWELL MO-
1030 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON...
NORTHWESTERN RAY AND SOUTHERN CALDWELL COUNTIES WILL EXPIRE AT 1030
PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3953 9376 3943 9404 3944 9421 3945 9422
3946 9432 3961 9429 3967 9377
TIME...MOT...LOC 0329Z 355DEG 16KT 3945 9403
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:47 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 6:47 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT Mon Sep 19 2016 .Discussion... Issued at 319 PM CDT MON SEP 19 2016 1) Only weather concern in the short term will be focused in northeast Missouri as a cold front, currently located over central Iowa, slides south this evening into tonight. Models remain fairly consistent keeping the majority of our area capped, with the southern end of convection likely following near the H7 10C temperature gradient. Unionville to Kirksville will see the most probable chances for thunderstorms tonight, between midnight to 5am. A strong to severe storm will be possible, with large hail the most likely form of hazardous weather. 2) Temperatures will remain warm through the remainder of the week, roughly 10 degrees above average. High humidity will also persist through the work week, with afternoon heat indicies in the middle to upper 90s Tuesday and Wednesday. 3) A chance for thunderstorms will be possible on Wednesday night into Thursday across far northwest Missouri as the current closed low off the California coast opens and shifts into the Plains. This feature will open and substantially weaken, glancing the forecast area as it moves through. 4) A large pattern change remains in the cards this weekend as a highly amplified trough approaches the High Plains. The exact evolution remains uncertain, as several pieces of energy will break off and shift just west and north of the forecast area through the weekend. The flow will become somewhat meridional, with slow eastward progression of the overall trough. This spells some uncertainty in timing the arrival of precipitation, and likewise the coverage. Storms that do make it into the area will have the potential for locally heavy rainfall with the relatively weak and unidirectional upper flow combined with high precipitable water values. Currently, the best chances for thunderstorms will come on Sunday into Monday before a cold front moves through and high pressure builds back in behind the front. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 639 PM CDT MON SEP 19 2016 Southerly winds have increased dewpoints 10-15F today over most of northern Missouri. With clear skies, light winds, and plenty of cooling tonight an area of fog formation if possible. The area of concern will be north of the Missouri River effecting mainly MCI and STJ airfields. With the extra moisture source and cooler low temperatures STJ is currently forecasted down to LIFR visibility and ceilings just before sunrise. Fog is expected to form near MCI but for only went with IFR visibility right around sunrise. This fog will burn off quickly after sunrise, but a low ceiling is possible to remain over northern MO through 14-15Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Discussion...Blair Aviation...Barham/Leighton
Hazardous weather outlook, Sep 19, 4:41 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 441 AM CDT MON SEP 19 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 441 AM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM CAPABLE OF GUSTY WINDS AND SMALL HAIL MAY BE POSSIBLE ACROSS NORTH CENTRAL MISSOURI TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY WILL RANGE FROM THE MIDDLE 90S TO NEAR 100. STORMS WILL AGAIN BE POSSIBLE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY HOWEVER SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 19, 8:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 E HUMPHREYS 40.13N 93.28W
09/19/2016 SULLIVAN MO EMERGENCY MNGR
PORCH BLOWN OFF HOUSE.
&&
JBARHAMLocal storm report, Sep 19, 9:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG TRENTON 40.08N 93.60W
09/19/2016 GRUNDY MO 911 CALL CENTER
LARGE TREE DOWN ALONG LINN ST.
&&
JBARHAMLocal storm report, Sep 19, 9:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG TRENTON 40.08N 93.60W
09/19/2016 GRUNDY MO 911 CALL CENTER
LARGE TREE DOWN ALONG LINN ST.
&&
JBARHAMLocal storm report, Sep 19, 9:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 1 SSW TRENTON 40.07N 93.61W
09/19/2016 GRUNDY MO 911 CALL CENTER
MULTIPLE TREE LIMBS DOWN ALONG 5TH AND ELLISON ST.
&&
JBARHAMLocal storm report, Sep 19, 9:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT MON SEP 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 1 SSW TRENTON 40.07N 93.61W
09/19/2016 GRUNDY MO 911 CALL CENTER
MULTIPLE TREE LIMBS DOWN ALONG 5TH AND ELLISON ST.
&&
JBARHAMSpecial weather statement, Sep 19, 9:28 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT MON SEP 19 2016
MOZ021>024-029>032-200315-
LIVINGSTON MO-RAY MO-CHARITON MO-CALDWELL MO-CLAY MO-CLINTON MO-
CARROLL MO-LINN MO-
928 PM CDT MON SEP 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL...EASTERN CLINTON...
SOUTHERN LIVINGSTON...NORTHERN RAY...SOUTHWESTERN LINN...CALDWELL...
NORTHWESTERN CHARITON AND NORTHEASTERN CLAY COUNTIES UNTIL 1015 PM
CDT...
AT 928 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR KINGSTON TO 11 MILES EAST OF BRAYMER TO 9
MILES NORTH OF BRUNSWICK. MOVEMENT WAS SOUTH AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMERON...CHILLICOTHE...CARROLLTON...LAWSON...LATHROP...HAMILTON...
BRAYMER...BRUNSWICK...NORBORNE...POLO...HOLT...HALE...BRECKENRIDGE...
KINGSTON...BOSWORTH...UTICA...COWGILL...WAKENDA...KIDDER AND MENDON.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 32 AND
53.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL MISSOURI.
LAT...LON 3938 9312 3941 9320 3937 9319 3934 9322
3931 9333 3926 9333 3927 9345 3929 9347
3927 9350 3927 9364 3947 9442 3975 9423
3975 9421 3979 9420 3974 9307
TIME...MOT...LOC 0228Z 010DEG 25KT 3970 9411 3958 9358 3956 9313
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 39 min |
| Sep 19, 8:05 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Livingston, Macon and 1 more | 40 min |
| Sep 19, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 48 min |
| Sep 19, 9:28 PM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.